Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Is Zoloft worth it??

I just started taking 25 mg of Zoloft last week and I’m already having some side effects. I’m very jittery and fidgety. I have to be moving. Whether it be my toes or just walking. I can’t sit still. I’m also more hyper. I kind of ramble a lot and im more energetic. I’m on the Zoloft for my anxiety and depression. With my anxiety, it’s been weird. I can feel myself panicking but my brain kind of just doesn’t care. Like I’m not thinking of the panic but I can feel it. I feel fine with the depression. I’m not crying as much and I don’t feel as down as I was feeling. But one thing happened that made me concerned. I have a job with a friend (I’m still in high school) and we were late. She was on her way to pick me up so I sat on the porch. I saw her, like her in this car, pull up next to the house. I thought to myself “finally she’s here” and I went off the porch and she wasn’t there. She had never actually been there. I thought I was just misunderstanding so I looked down the road to see if a car like hers had gone by but it hadn’t. I looked for her in parking lots and in other driveways but she had never been there. Could that be from the Zoloft? Or was it just a misconception on my part? I’ve been kind of worried about this
2 Responses
973741 tn?1342342773
These medications can work well but it takes 6 to 8 weeks to judge how they work on you. That's a fair trial time to stay on it to see.  Start up side effects or transient side effects happen but they peter out the closer you get to that 6 week time frame.  25 mg is super low, SUPER low for Zoloft.  Good way to start but would be surprised if you were not titrated up to 50 mg or more for a therapeutic dose.  I'd stick it out to see if it works.  good luck
Avatar universal
How severely is your problem?  High school is still pretty young to be taking these drugs at all.  Did you try therapy?  Did something happen to trigger this?  But assuming a drug is necessary because your life is so severely affected you can't function, they all affect us differently.  They also affect younger people differently than they do adults because your brain isn't fully formed yet and you have more energy and lots of hormonal things going on that mellow later in life.  If you're on 25mg and feeling anything at all, that's pretty amazing, as specialmom noted.  That means you're metabolizing it very well, which means you'll have worse side effects but also it will probably work better.  Because it seems to be helping at such a low dose and so quickly, it's likely the longer you take it the better it will work, and it's also likely start-up side effects will pass.  If they don't, it's not the drug for you.  But I'd seriously consider if any drug is necessary for you at your age.  You know better than I do how bad your life has gotten.  Whatever you try, be patient.
2 Comments
As for your concern over your friend not being there, that could be life being weird or the drug making you weird.  Drugs are odd because brains are odd and they are altering the way your brain normally works.  It takes time to settle in to this and time to stop taking them as well for this reason.  So again, if you really do need meds, be patient.
I’ve been going to therapy for my anxiety for about three and a half years. We found out I had ADD and they kind of assumed that caused a lot of my anxiety but it wasn’t a solution. Then they started trying meditation and other things like that but I could never focus. Last year was really rough for my family( a lot of deaths and sicknesses). I had a surgery which killed me. Not literally but it was the worst pain I ever felt because they messed up. Then about a week after that I had a day that really messed me up. There were many other instances that summer but those two were the last straws for me. I became really depressed after that. And not just me, my parents too. It really took a toll on my family. They put me on Prozac but I ended up having bad side effects. I lost about 20 pounds in a month, had rashes, had migraines almost everyday, and was extremely tired all the time. I was like a zombie. They decided to take me off of the Prozac all together instead of lowering it little by little after taking it for a month. Since they did that I ended up having withdrawals. It was basically the same stuff I was feeling except worse. So I stopped taking medication because I was really against it after that. But it got to a point where I didn’t care. I hated myself and I hated feeling this way. So I changed my mind and they put me on Zoloft. I’m not 100% on it. But I don’t feel as bad as I did with the Prozac.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.